Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 59, NWS Dodge City, KS

May 6, 20088 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2008, 5:58 PM CDT for 8 counties in Kansas. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 5:58 PM CDT (22:58 UTC)
Expired
May 6, 2008, 7:00 PM CDT
In force
62 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ellis County, KS, Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:15 PM CDTHAIL 0.7517 E Ness City, KS
May 6, 6:20 PM CDTHAIL 1.757 N Kalvesta, KS
May 6, 6:40 PM CDTHAIL 0.752 S Rush Center, KS
May 6, 6:50 PM CDTTSTM WND GST 6013 Ese Rush Center, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 3:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-477 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 062259
SVRDDC
KSC051-055-083-101-135-145-165-195-070000-
/O.NEW.KDDC.SV.W.0059.080506T2258Z-080507T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
558 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS.
  RUSH COUNTY IN CENTRAL KANSAS.
  NORTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
  NORTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.
  SOUTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS.
  NESS COUNTY IN WEST CENTRAL KANSAS.
  SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 700 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTH OF BEELER...MOVING EAST AT 38 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEELER...
  JETMORE...
  NESS CITY...
  HANSTON...
  BAZINE...
  CEDAR BLUFF...
  BURDETT...
  ALEXANDER...
  NEKOMA...
  RURAL RESIDENCES OF ELLIS...NESS...NORTHEASTERN FINNEY...NORTHERN
  HODGEMAN...NORTHWESTERN PAWNEE...RUSH...SOUTHEASTERN LANE AND
  SOUTHEASTERN TREGO COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3876 9982 3912 9905 3831 9908 3801 9974
      3805 10059 3840 10045
TIME...MOT...LOC 2258Z 259DEG 33KT 3825 10017

$$

18
2 follow-up statements
000 
WWUS53 KDDC 062330
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
629 PM CDT TUE MAY 6 2008

KSC195-062339-
/O.CAN.KDDC.SV.W.0059.000000T0000Z-080507T0000Z/
TREGO KS-
629 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREGO COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3805 10059 3840 10045 3864 9960 3912 9905
      3831 9908 3801 9974
TIME...MOT...LOC 2329Z 260DEG 20KT 3860 9927 3839 9964
          3821 10029

$$

KSC051-055-083-101-135-145-165-070000-
/O.CON.KDDC.SV.W.0059.000000T0000Z-080507T0000Z/
ELLIS KS-LANE KS-NESS KS-RUSH KS-PAWNEE KS-FINNEY KS-HODGEMAN KS-
629 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN HODGEMAN...NORTHEASTERN FINNEY...NORTHWESTERN PAWNEE...
RUSH...NESS...SOUTHEASTERN LANE AND SOUTHEASTERN ELLIS COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
LIEBENTHAL TO 5 MILES SOUTHEAST OF BAZINE TO 11 MILES NORTH OF
KALVESTA...MOVING EAST AT 23 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALEXANDER...
  MUNJOR...
  LORETTA...
  LORETTA...
  VICTORIA...
  RUSH CENTER...
  RURAL RESIDENCES OF NESS...NORTHEASTERN FINNEY...NORTHERN
  HODGEMAN...NORTHWESTERN PAWNEE...RUSH...SOUTHEASTERN ELLIS AND
  SOUTHEASTERN LANE COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3805 10059 3840 10045 3864 9960 3912 9905
      3831 9908 3801 9974
TIME...MOT...LOC 2329Z 260DEG 20KT 3860 9927 3839 9964
          3821 10029

$$

18
000 
WWUS53 KDDC 062348
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT TUE MAY 6 2008

KSC051-055-083-101-135-145-165-070000-
/O.CON.KDDC.SV.W.0059.000000T0000Z-080507T0000Z/
ELLIS KS-LANE KS-NESS KS-RUSH KS-PAWNEE KS-FINNEY KS-HODGEMAN KS-
648 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN HODGEMAN...NORTHEASTERN FINNEY...NORTHWESTERN PAWNEE...
RUSH...SOUTHERN NESS...SOUTHEASTERN LANE AND SOUTHEASTERN ELLIS
COUNTIES...

AT 647 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES
SOUTHEAST OF LORETTA TO 5 MILES SOUTHEAST OF ALEXANDER TO 14 MILES
NORTHEAST OF KALVESTA...MOVING EAST AT 23 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3806 10058 3836 10046 3850 9963 3881 9906
      3831 9908 3801 9974
TIME...MOT...LOC 2348Z 260DEG 20KT 3862 9914 3841 9951
          3823 10016

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:54 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 6, 3:54 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
354 PM CDT TUE MAY 6 2008

.DISCUSSION...

DAYS 1-2...

A DEEP UPPER TROUGH WAS PROGRESSING EAST ACROSS NORTHERN OLD
MEXICO AND THE DESERT SOUTHWEST TODAY. A DRYLINE EXTENDED FROM
NEAR LAS VEGAS NM TO FAR SE COLORADO. A SUBTLE WARM FRONT EXTENDED
ESE FROM THE DRYLINE INTO SOUTHWEST KANSAS. A STORM DEVELOPED BY
EARLY AFTERNOON IN PROWERS COUNTY AT THIS INTERSECTION. DEWPOINT
DEPRESSIONS WILL BE FAIRLY HIGH THIS AFTERNOON SO TORNADIC STORMS
ARE UNLIKELY. THE SHEAR PROFILE IS NOT THAT GREAT YET EITHER.
HOWEVER, HIGHER DEWPOINTS WERE SURGING NORTH INTO EASTERN NM AND
WEST TEXAS. TORNADO CHANCES COULD INCREASE LATER THIS EVENING ALONG
AND AHEAD OF AN EASTERN, MORE SUBTLE DRYLINE THAT WILL EXTEND FROM
NEAR HUGOTON TO CLOVIS. BUT COMPLICATING MATTERS EVEN MORE IS A
MESOHIGH OVER WEST TEXAS THAT HAS TEMPORARILY AFFECTED THE LOW
LEVEL WIND FIELD.

AS THE UPPER TROUGH PROGRESSES EASTWARD THIS AFTERNOON, A 115KT
JET STREAK WILL NOSE INTO SOUTHWEST TEXAS. THIS JET MAY HELP
INITIATE STORMS WELL SOUTH OF OUR FCST AREA TODAY. THE STORMS
ONGOING OVER WEST CENTRAL KANSAS WILL MOVE ACROSS MUCH OF WESTERN
AND CENTRAL KS TONIGHT, ESPECIALLY NORTH OF DDC.

THE UPPER SYSTEM WILL PASS TO OUR SW AND SOUTH LATE TONIGHT AND WEDNESDAY.
SHOWERS AND STORMS WILL BE LIKELY FROM DDC SOUTH. THESE STORMS
WILL PROBABLY NOT BE SEVERE SINCE THE LOW LEVEL WILL BE MUCH MORE
STABLE DUE TO OVERNIGHT STORMS AND DIURNAL COOLING.

ANOTHER SHORTWAVE TROUGH WILL APPROACH BY THURSDAY. STORMS MAY INITIATE
LATE IN THE DAY NEAR THE DRYLINE/FRONT INTERSECTION AND THEN BUILD
INTO AN MCS OVERNIGHT ACROSS PARTS OF SOUTHWEST AND CENTRAL KS.

DAYS 3-7...

THE NEXT SHORTWAVE TROUGH IS FORECAST FOR SATURDAY WITH A CHANCE FOR
THUNDERSTORMS, THEN RIDGING INCREASES INTO MONDAY WITH A WARMING
TREND. BY TUESDAY THE ECMWF AND THE GFS ARE IN DISAGREEMENT WITH THE
NEXT TROUGH PLACEMENT. WILL HEDGE TOWARD THE WARMER ECMWF FOR THE
TEMPERATURES. OVERNIGHT LOWS SHOULD STAY FAIRLY MILD IN THE 40S AND
50S WITH HIGHS IN THE MID AND UPPER 70S FRIDAY, LOW 70S FOR THE
WEEKEND, THEN WARMING TO THE MID 70S FOR MONDAY AND TUESDAY.

.AVIATION...

LOOK FOR SOME SEVERE THUNDERSTORMS TO FORM MAINLY IN THE HAYS REGION
AFTER 5 PM WITH SOME MORE WIDELY SCATTERED THUNDERSTORMS IN THE
DODGE CITY AND GARDEN CITY TAF AREAS. IF A LARGE AREA OF OTHER
THUNDERSTORMS FORMS SOUTH OF KANSAS INTO WEST TEXAS THEN THE DODGE
CITY AREA COULD BE BETWEEN STORMS NORTH AND STORMS SOUTH. A COLD
FRONT IS FORECAST TO MOVE FROM THE GOODLAND AREA TOWARD HAYS AND
GARDEN CITY AROUND MIDNIGHT WITH POSSIBLY A LINE OF THUNDERSTORMS
ALONG IT. SOME STRATUS MAY ALSO FORM BEHIND THE COLD FRONT FOR A FEW
HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  66  48  78 /  70  80  20   0
GCK  55  65  47  80 /  60  60   0   0
EHA  55  66  48  84 /  50  50   0   0
LBL  56  66  49  82 /  60  70  20   0
HYS  56  69  46  76 /  60  40  20   0
P28  62  69  52  78 /  60  80  30   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/06
Hazardous weather outlook, May 6, 12:21 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1221 PM CDT TUE MAY 6 2008

KSZ066-079>081-089-090-071730-
STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
1221 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. A FEW OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY. A FEW
OF THESE STORMS COULD BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN
SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED AFTER 8 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-064-065-077-078-087-088-071730-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-MEADE-CLARK-
1221 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. A FEW OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. A
FEW OF THESE STORMS COULD BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN
SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 6 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-061>063-074>076-084>086-071730-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
1221 PM CDT TUE MAY 6 2008 /1121 AM MDT TUE MAY 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP IN FAR WESTERN KANSAS AFTER 2
PM CDT. THESE STORMS WILL QUICKLY BECOME SEVERE WITH HAIL TO THE
SIZE OF BASEBALLS. TORNADOES ARE POSSIBLE AS WELL. THE STORMS MAY
BECOME MORE NUMEROUS BY 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY BUT THESE STORMS
WILL PROBABLY NOT BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN
SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 2 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 6, 3:33 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
333 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             10 N KENDALL            38.08N 101.54W
05/06/2008  M0.75 INCH       HAMILTON           KS   PUBLIC

&&

06
Local storm report, May 6, 4:07 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
407 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             12 N LAKIN              38.11N 101.26W
05/06/2008  E0.88 INCH       KEARNY             KS   PUBLIC

&&

26
Local storm report, May 6, 4:10 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
410 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             15 N LAKIN              38.16N 101.26W
05/06/2008  M0.75 INCH       KEARNY             KS   PUBLIC

0405 PM     HAIL             N LAKIN                 37.94N 101.26W
05/06/2008  M1.00 INCH       KEARNY             KS   PUBLIC

&&

06
Local storm report, May 6, 4:22 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
422 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             19 NNE LAKIN            38.19N 101.12W
05/06/2008  E0.88 INCH       KEARNY             KS   TRAINED SPOTTER

            IT HAS THE GROUND COVERED.

&&

MB
Local storm report, May 6, 5:06 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
506 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             16 N HOLCOMB            38.22N 100.99W
05/06/2008  E1.00 INCH       FINNEY             KS   PUBLIC

            THERE WAS A LOT OF HAIL COVERING THE GROUND. SIZES RANGED
            FROM PEAS TO QUARTERS.

&&

26
Local storm report, May 6, 5:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             15 NNE HOLCOMB          38.19N 100.88W
05/06/2008  E1.00 INCH       FINNEY             KS   PUBLIC

            IT HAILED FOR ABOUT 20 MINUTES.

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:25 PM CDTSevere Thunderstorm WarningDDCFinney, Gray33 min
May 5, 7:26 PM CDTSpecial Weather StatementDDCBarber49 min
May 5, 7:37 PM CDTSpecial Weather StatementDDCFord38 min
May 5, 7:46 PM CDTSevere Thunderstorm WarningDDCBarber44 min
May 5, 7:47 PM CDTSevere Thunderstorm WarningDDCFord, Gray43 min
May 5, 8:30 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa20 min
May 5, 9:24 PM CDTSpecial Weather StatementDDCClark, Comanche, Kiowa66 min
May 5, 9:37 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt38 min
May 5, 10:11 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Pratt49 min
May 5, 10:38 PM CDTAreal Flood WarningDDCSeward7 hr
May 5, 10:46 PM CDTSevere Thunderstorm WarningDDCBarber25 min
May 6, 3:14 PM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny, Scott46 min
May 6, 3:55 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Lane, Scott65 min
May 6, 4:51 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Lane, Scott39 min
May 6, 5:27 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness33 min
May 6, 5:35 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.